7 doctors weighed in:

Do psychiatric medications cause nerve damage or neuropathy?

7 doctors weighed in
Dr. Shariq Refai
Psychiatry
6 doctors agree

In brief: Not usually

Each psychiatric medication reacts differently in different people.
Each one has different side effects. Neuropathy is not usually a side effect of them. If you are on some medications and you are having neuropathy then it is prudent to discuss it with your prescribing physician who can review your medications and prescribe accordingly based on your side effects.

In brief: Not usually

Each psychiatric medication reacts differently in different people.
Each one has different side effects. Neuropathy is not usually a side effect of them. If you are on some medications and you are having neuropathy then it is prudent to discuss it with your prescribing physician who can review your medications and prescribe accordingly based on your side effects.
Dr. Shariq Refai
Dr. Shariq Refai
Thank
Dr. Patrick Tapia
Psychiatry
2 doctors agree

In brief: Most do not

Some antipsychotics could cause dyskinesia that could be construed as a sort of nerve damage although the atypical antipsychotics only do this rarely. The mood stabilizers may negatively impact neurodevelopment in children according to some research. However, lithium is thought to actually be neuroprotective.

In brief: Most do not

Some antipsychotics could cause dyskinesia that could be construed as a sort of nerve damage although the atypical antipsychotics only do this rarely. The mood stabilizers may negatively impact neurodevelopment in children according to some research. However, lithium is thought to actually be neuroprotective.
Dr. Patrick Tapia
Dr. Patrick Tapia
Thank
Get help from a real doctor now
Dr. Eric Weisman
Board Certified, Neurology
33 years in practice
9M people helped
Continue
108,000 doctors available
Read more answers from doctors